Indiana, 2004

Flood in Indiana, May 25, 2004

May 25, 2004 · NWS IND · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at May 25, 2:40 PM EST, 3 hours 2 minutes earlier.

Area forecast discussion, May 25, 2:40 PM EST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
240 PM EST TUE MAY 25 2004

.DISCUSSION...MAIN FORECAST PROBLEM WILL BE THE CHANCES OF RAIN.
LOW PHUNDERSTORM COMPLEX OVER STL AREA MOVING EAST. UPPER LEVEL FLOW
SHOULD HAVE THUNDERSTORM MOVEMENT TO THE EAST NORTH EAST. WILL PLAN
HIGH POPS ALONG AND S OF I-70. IF THEY TURN TO RIGHT WILL MOVE INTO
MORE UNSTABLE AIR. LI OVER SOUTHERN AND SE LOW AS -7. WILL GO CHANCE
POPS N PART OF CWA. MODELS QPF DONT HAVE A GOOD HOLD OF PCPN. GFS
HAS LARGE AREA OF 2.25 WHILE OTHERS HAVE MUCH LOWER. SPC WILL LIKELY
PUT OUT WATCH FOR SOUTHERN COUNTIES NOT ALL THE WAS ACROSS. NOT SURE
HOW LONG THIS STORM WILL CONTINUE.

UNSTABLE CONDITIONS CONTINUE ON WED AND THROUGH THE REST OF THE
WEEK. WILL CONTINUE CHC POPS ALMOST EACH PERIOD.

&&

.IND WATCHES/WARNINGS/ADVISORIES...THUNDERSTORM WATCH OVER PARTS OF
SOUTHERN INDIANA THIS EVENING.

&&

HAINES
Hazardous weather outlook, May 25, 3:35 PM EST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
335 PM EST TUE MAY 25 2004

INZ021-028>031-035>049-051>057-060>065-067>072-261100-
BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR-
DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD-
JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE-
MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN-
TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN-
335 PM EST TUE MAY 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT

...SEVERE THUNDERSTORM WATCH UNTIL 900 PM EST FOR PORTIONS OF
SOUTHWEST INDIANA...

A CLUSTER OF THUNDERSTORMS WILL MOVE THROUGH SOUTHWEST INDIANA THIS
EVENING. THESE STORMS HAVE PRODUCED LARGE HAIL IN THE SAINT LOUIS
AREA. THE STORMS MAY TURN TO THE SOUTH DURING THE EVENING.

THUNDERSTORMS ARE LIKELY OVER THE REST OF CENTRAL AND SOUTHERN
INDIANA TONIGHT WITH A CHANCE IN THE NORTH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. THERE IS A POSSIBILITY
THAT SOME OF THESE STORMS MAY BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

THE SEVERE WEATHER SPOTTER NETWORK WILL BE ACTIVATED IN SOUTHWEST
INDIANA THIS EVENING. THERE IS A CHANCE THAT SEVERE WEATHER SPOTTERS
MAY BE NEEDED OVER THE REST OF CENTRAL AND SOUTHERN INDIANA THIS
EVENING.

In the hours before

Local storm report, May 25, 12:22 PM EST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1222 PM EST TUE MAY 25 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0202 AM     TSTM WND DMG     5 NE TERRE HAUTE        39.52N 87.32W
05/25/2004                   VIGO               IN   DEPT OF HIGHWAYS

            SEVERAL TREES DOWNED.

0214 AM     TSTM WND DMG     12 SW ROCKVILLE         39.64N 87.39W
05/25/2004                   PARKE              IN   DEPT OF HIGHWAYS

            THREE TREES DOWNED ON COUNTY ROAD 900 SOUTH TO THE SOUTH
            OF LYFORD.

0225 AM     TSTM WND DMG     10 SE BRAZIL            39.42N 86.99W
05/25/2004                   CLAY               IN   DEPT OF HIGHWAYS

            THREE TREES DOWNED ON STATE ROAD 46 NEAR BOWLING GREEN.

0230 AM     TSTM WND DMG     4 NE GREENCASTLE        39.68N 86.79W
05/25/2004                   PUTNAM             IN   DEPT OF HIGHWAYS

            TWO TREES DOWNED NEAR FILLMORE.

&&

DRT
Special weather statement, May 25, 3:24 PM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
324 PM EST TUE MAY 25 2004

INZ060-061-067>069-260200-
DAVIESS-GREENE-KNOX-MARTIN-SULLIVAN-
324 PM EST TUE MAY 25 2004

..SEVERE THUNDERSTORM WATCH 288 REMAINS IN EFFECT...

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
Special weather statement, May 25, 5:21 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
521 PM EST TUE MAY 25 2004

INZ062>064-070>072-260300-
BARTHOLOMEW-BROWN-JACKSON-JENNINGS-LAWRENCE-MONROE-
521 PM EST TUE MAY 25 2004

..SEVERE THUNDERSTORM WATCH #289 REMAINS IN EFFECT...

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Knox

When
May 25, 5:42 PM EST to 8:43 PM EST
Where
Knox forecast zone
Reported by
AMATEUR RADIO
Coordinates
38.689, -87.418 (the zone’s center; the record gives no point)

Minor flooding of streets in Monroe City.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401496.